• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
jaxs

Weight gain

12 posts in this topic

Hey, just interested if anyone has had weight gain since being diagnosed with scleroderma?

 

I seem to swelling up like a barge balloon but my doctors don't seem to mind. It's knocking my confidence a bit , and I don't eat a lot. I do drink wine but not to the extent to where I'm drunk, just to chill out on the evenings.

 

I'm on AMLODIPINE TABLETS and LANSOPRAZOLE ORODISPERSIBLE GASTRO-RESISTANT TABLETS I don't know if they would make me put weight on, but just curious.

 

Thanks,

jaxsxx


live life for today and not for tomorrow

 

Share this post


Link to post
Share on other sites

Hi,

Sorry to hear about your weight gain. I know what kind of game that can plan with our mind. YES I put on 40 pounds since my diagnosis. The doctors all along have said it has nothing to do with my disease, but I beg to differ. Last year I lost 17 pounds, by following a very strict diet, but have since then put 10 pounds back on.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Im up 20lbs since I was disgnoised, I also quit smoking so I contribute it to that too, my dr's keeps telling me to lose weight, Im also going through menopause and I have an underactive thryoid.....UG!!! I lack confidence in my appearance too...

 

KellyA

Share this post


Link to post
Share on other sites

Hi Jaxs - I, too put on several pounds during the first 3 years. My PCD told me that it was most likely due to some of my new meds and the fact that I was not as active as I had once been (I was a exercise fanatic). Due to sclero and fibromyalgia I simply could not handle much exercise. I did start swimming when the warm weather came and that showed some sign of shaping up. I researched my meds and found the ones that could cause weight gain. I'm still on them however, miracle of miracles, I have been dropping weight. Don't have a clue as to why, but I won't look a gift horse..... You may want to ask your doctors which of your meds might be contributing to your weigh gain. Take care - Ann

Share this post


Link to post
Share on other sites

Hi Jax

 

I have also been putting weight on again, I had lost just over 1 stone earlier this year but now its all back on but I don't eat sillily, I have a healthy diet and do try to do some exercise even if its just walking & of course my Tai Chi. I am concerned that this weight gain will continue. I take amlodipine, omeprezole, amitryptilene and various inhalers, eye drops, nasal drops & codyramol.

Share this post


Link to post
Share on other sites

Hello Jaxs

 

Ah yes the weight issue. Just prioir to becoming ill I put lots of weight on, went from a UK size 10 to a 16. As the illness progressed I lost weight and went down to a size 8. I then began putting it on again to a size 10 BUT it's mainly around the middle.

 

I never used to carry lots of weight there, the big ole butt was the fat magnet. If I went round the corner too fast my butt would still be at the starting point waiting for me. Now it's the middle weight that gets in the way leaning over! What's that about.

 

I think this illness and no doubt medication effects our weight, gain or loss.

 

It does suck that we live in a society where weight is such an issue particularly as we with sclero have enough on our plate thank you. We are beautiful in every single way.......................

 

Take care.

 

Amanda


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi

 

The meds can definitely play a part as well. I know that amitriptyline can pack in on only because a friend of a girl I work with gained 30 lbs on it. Many anti-depressants can do the same.....and yes, tie that in with a little menopause and voila, here we have it ladies!! :lol:


Sending good wishes your way!

Share this post


Link to post
Share on other sites

I agree with Amanda. We shouldn't have to worry about every pound so much. But the answer is yes, when I first got this, I put on 25 pounds for no reason. I was not on prednisone or anything. It just happened. As I was already overweight, no one believed me. I lost it later, now I am fighting again , due to medicine. It's a battle. Hang in there. Susie54

Share this post


Link to post
Share on other sites

I'll chime in here too...medications, plus menopause, plus depression, it can't be helped. I've gained 50 pounds and lost 10 since being diagnosed. At first, I blamed my lack of exercise due to fibromyalgia...but then we joined a gym and I took pilates as well as doing cardio and weights. I went for six months !! Lost 0 pounds! Then I had a heart attack and got a stent, went to cardiac rehab or the gym every single day and from May 30th to Oct. 2 lost exactly 0 more pounds! Keep in mind I have celiac disease and eat pretty much no wheat at all, and don't like red meat!

 

On Oct 2nd, I went back to the hospital because my arm was going numb again when I exercised and guess what? Restenosis. That means my stent had filled up with plaque --again. Oh and my cholesterol? 168, with the good being high and the bad being low. I don't smoke or have a family history.

 

I love how Amanda joked about her butt because I used to say I would walk by and my butt was still a block behind. But now I'm trying really hard to go easy on myself. I try to say, "I'm looking better", "I'm getting thinner". Somehow, I've lost about 13 pounds since hubby went on the Atkins diet..lol. And I listen to relaxation CD's and one that has a weight loss message. I try to get on my indoor bike a little each day and walk when my feet don't hurt too much. I still work so I can power sleep at any time. There seems to be no limit to how much I can sleep and I never feel totally awake.

 

So keep on keepin on ladies. Seems like we have similar issues, our bodies are in a constant state of fighting, that's what I think. They think there's a war on and they are storing up for battle.

 

Peace to you all....just keep smiling and trying to do your best. We ARE beautiful no matter what !

Karen

Share this post


Link to post
Share on other sites

I'll jump on this one also. I gained 40 pounds with medications when I was diagnosed with Scleroderma. Elavil was one of the medicines I thought might have been the culprit. Since starting medications for Diabetes (2mos.) and high Cholestrol (4mos.) ago, I have gained another 10 pounds. My doctor's wanted me to loose a few pounds. Instead I get more pills and gain extra weight. How is a person suppose to loose weight this way. I have always eaten very little. Now, I am eating less and making sure it is only the proper foods. Which is what I usually ate anyways. I see my Scleroderma specialist in another two weeks. Maybe, there is something else I can be doing or taking instead of what was prescribed by my family physcian. Since he is retiring at the end of October. I might as well go for any changes before a new doctor steps up to bat. If my tummy wasn't so hard I might think about lipo suction. Yeah! Yeah! Not happening. I am very active, I can't help myself on this one. I am at a loss of what to do next. Any ideas appreciated.


Strength and Warmth,

Sheryl

 

Sheryl Doom

ISN Support Specialist

(Retired) ISN Chat Moderator

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Weight gain! yes! The less I eat the more I gain! I can skip eating or eat it does not seem to matter. It is not if I gain - it is how much! I try to exercise or I just think about doing it but between fibro and scler and all the meds for reflux I am way to tired to actually do it. I will not use that OTC drug to lose weight - I do not want to add another drug to my already unbelievably large number of drugs and I do not want to have an interaction reaction. It is not worth it. So, what do I do? I figure I hate the weight and I try but when all else fails - there are peanut M&Ms.


Smurfette

 

Chocolate, It isn't just for breakfast anymore!

Share this post


Link to post
Share on other sites

Ooooh ditto jaxs and everyone else.

 

Very big pounds!! At first it was 50 lbs in 6 months and hurrrrt big time, (thyroid and menapause). Then everything else hit. So the weight is still up and down but lost permanent 20 lbs off the original 50. Never have reached where I was but close to sometimes but I'm usually sick along with weight loss. It comes back with prednisone or just generalized something or other. The doctors don't seem to care about the weight but the NP does. I care cause it always up or down, it can't be healthy either way.

 

Take care,

 

Judy


A happy heart is good medicine.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now